Arkansas, 2004

Funnel Cloud in Arkansas, April 29, 2004

April 29, 2004 · NWS JAN · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 29, 8:41 AM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Apr 29, 8:41 AM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT THU APR 29 2004

.UPDATE...MOSTLY CLEAR SKIES AND A WARM...MOIST SOUTHERLY FLOW IS
ALLOWING FOR TEMPERATURES TO WARM SIGNIFICANTLY ACROSS THE OUTLOOK
AREA THIS MORNING AS A MIDDLE LEVEL DISTURBANCE BEGINS TO APPROACH
FROM THE WEST. DEW POINTS IN THE SOUTHWESTERN AREAS HAVE BEGUN TO
RISE INTO THE LOWER 60S IN THE SOUTHWESTERN AREAS. MARGINAL
ATMOSHPERIC SHEAR PROFILES EXIST OVER THE REGION.

FOR THIS AFTERNOON...EXPECT THE PASSING SYSTEM TO AID IN
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SHEAR PROFILES MOSTLY
SUGGEST A MULTICELL ENVIRONMENT...WHERE A FEW OF THE STRONGER
STORMS...ESPECIALLY SOUTH OF HIGHWAY 84 AND WEST OF INTERSTATE 55
COULD BRIEFLY BECOME SEVERE. THE MAIN SEVERE CONCENS IN THOSE AREAS
WILL BE FOR WIND GUSTS TO 60 MPH AND HAIL. HAVE UPDATED THE ZONE
FORECAST AND THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS SCENARIO.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

18/HENRY
Hazardous weather outlook, Apr 29, 1:37 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT THU APR 29 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301919-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
237 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR AREAS WEST OF A
LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH.

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. SOME OF THE STRONGER STORMS...WEST
OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH
WILL BE CAPABLE OF BECOMING SEVERE WITH THE MAIN CONCERN BEING
TORNADOS...WINDS AND HAIL.

A STRONG DISTURBANCE MOVING INTO SOUTHERN ARKANSAS...COUPLED WITH
SIGNIFICANT DEEP LAYER SHEAR AND INSTABILITY WILL ALLOW FOR
ISOLATED SUPERCELLS TO DEVELOP IN THE AREAS WEST OF THE LINE
MENTIONED ABOVE. BY LATE EVENING...THE STRONG TO SEVERE
CONVECTIVE ACTIVITY SHOULD DIMINISH CONSIDERABLY AS THE SHEAR
WEAKENS AND AS INSTABILITY IS LOST.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
EXPECT THE THUNDERSTORMS TO REDEVELOP AGAIN ON FRIDAY...MAINLY
OVER AREAS SOUTH OF INTERSTATE 20...AS ANOTHER STRONG MIDDLE
LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN CONCERN WITH
FRIDAYS STORMS WILL BE FOR WINDS AND HEAVY RAIN THAT COULD RAISE
SOME FLOODING CONCERNS. AT THIS TIME...ANTICIPATE ONLY A SMALL
CHANCE FOR SEVERE THUNDERSTORM ACTIVITY.

ON SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGINING TO MOVE
THROUGH THE AREA. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED INTO
THE LATE EVENING HOURS AS A SQUALL LINE...LOCATED ALONG THE
FRONTAL BOUNDARY MOVES THROUGH. THE MAIN CONCERN WITH THE PASSAGE
OF THIS SYSTEM WILL BE WINDS AND HAIL.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THIS EVENING AND MAY BE	SATURDAY
AFTERNOON AND EVENING...OTHERWISE NO ACTIVATION IS EXPECTED
THROUGH 6 PM THURSDAY MAY 6TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Little Rock radar (KLZK), 189 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Ashley

When
April 29, 2:30 PM CST to 2:31 PM CST
Where
Ashley County, 10 mi S of Crossett
Reported by
LAW ENFORCEMENT
Coordinates
33.191, -91.768 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392980.